Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra and Diarrhea
Feb 18, 2009

I'm taking Kaletra+ Epivir+Viread , for longer than a 2 Years' my Vl is undetectable since then, and my CD4 750 , but from the very beginning I'm suffering continuous gut troubles, Diarrhea, gas,etc. Last Month I got 3 times fecal test for Parasites as Criptosporosis , and the 3 tests where negative! My HIV med recomended me to switch to Prezista,Truvada, Norvir...and I wander..because I suffered diarrheas with Norvir before!! If I have troubles with the new meds..shall I go back to Kaletra??

Response from Dr. Henry

Yes you could likely go back to Kaletra in the setting you described. If you have no history of drug resistance then alternatives to ritonavir boosted PIs in the setting of viral suppression such as efavirenz, nevirapine, raltegravir could be considered. Oat bran, calcium supplements, yogurt with live cultures, and anti-diarrheal meds variably help some patients with ritonavir/PI related diarrhea. KH



Previous
Slow Healing of Wound
Next
AVN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement